Thyroid UK

Confused about dosage

Hi I am new and I am confused about my dosage, I was taking 200mcg levothyroxine and 20mcg T3 and I felt fine on this. Endo did not like this and reduced to 150mcg levothyroxine and stopped the T3 (previous endo told me I had a clinical need for it but current endo said it would be fine for me to just discontinue when I had been taking it for 2 years) with 3x 50mcg tablets from a brand called Teva. I was getting a lot of stomach pain within a day of taking the Teva and so I wasn't sure if I was overmedicated or not since I had symptoms like stomach upset, diarrhoea, burning in stomach and gullet. I submitted 2 yellow card reports but have heard nothing from GP surgery and I am afraid to go back to tell them about the reactions I had with Teva since the endo has written to them to only prescribe me Teva, that I have a panic disorder and any further symptoms I have would be down to panic disorder. I am feeling hypo with symptoms of feeling cold despite it being relatively warm, constipated, periods becoming heavier and more clotty, getting general body aches, dizziness when sitting. Any ideas what to do next would be appreciated.

(June 2017 - 200mcg levothyroxine/20mcg T3)

TSH <0.02 (0.2 - 4.2)

FREE T4 40.5 (12 - 22)

FREE T3 10.2 (3.1 - 6.8)

TPO ANTIBODY 81 (<34)

TG ANTIBODY 257.3 (<115)

(January 2017 - 200mcg levothyroxine/20mcg T3)

TSH 2.60 (0.2 - 4.2)

FREE T4 15.6 (12 - 22)

FREE T3 4.2 (3.1 - 6.8)

(November 2016 - 200mcg levothyroxine/10mcg T3)

TSH 3.85 (0.2 - 4.2)

FREE T4 17.2 (12 - 22)

FREE T3 4.8 (3.1 - 6.8)

8 Replies
oldestnewest

An Endocrinologist is not qualified to diagnose panic disorder. The GP should disregard his opinion. GP isn't qualified to diagnose panic disorder either, it's an opinion not a diagnosis. There is no blood test to prove panic disorder in any case. If you disagree with the diagnosis you don't have to accept it. You should go back to your GP and tell them you are afraid to discuss your problems with levvothyroxine with them because of the Endocrinologists attitude and that it's preventing you from getting the care you need and deserve.

Lots of people on this site have had problems with TEVA levothyroxine. The company had their licence withdrawn in 2013 after an investigation by the MHRA who are the regulators of human medicines in the UK. TEVA relaunched their product with the approval of the MHRA last year so it should be safe. However, there have been many reports on here of people who do not get on with the drug. If you do a search on this site for TEVA you will see how many reports there are.

Your suppressed results and too low TSH and too high FT3 and FT4 could be the result of your antibodies activity or the result of changing to TEVA levothyroxine although in theory it should be bioequivalent to other generics.

It's unlikely your symptoms are due to panic disorder. The symptom of panic disorder would be panic. Do not interpret your clearly physical symptoms as anything to do with panic disorder or you will misinterpret what is happening with your body. I expect the Endo said that because the Endo doesn't have a clue and can't 'fess' up to it.

YOu have autoimmune thyroid disease or Hashimotos which you can see from your high antibodies blood test result. Has your Endocrinologist not told you that? It can cause fluctuating thyroid results. There is more information about Hashimotos on the Thyroid UK website. However, it's possible, the burning and pain in your stomach is the result of TEVA not agreeing with you so go back to the levthyroxine that suited you. That will help you sort out whether the symptoms are due to Hashimotos antibodies fluctuating or whether its the TEVA medicine.

2 likes
Reply

Thanks the results were before I was put on Teva.

Reply

Do you have any of previous brand to change back to. Loads of people have had serious trouble with TEVA

You have Hashimoto's, the test in June did show very above range results, but likely just a temporary Hashimoto's flare, not over medicated

Can you see another endo? Was this NHS or private?

How long have you only been taking 150mcg? If as long as 6 weeks then you need a full thyroid blood test. You are likely now very under medicated

Plus you need GP to prescribe different (previous) brand, not TEVA. Make an urgent appointment to see GP and take a friend or family member with you for moral support.

You will need vitamin D, folate, ferritin and B12 tested as well. Very likely to be too low due to under medication

To drop 50mcg T4 AND 20mcg T3 was an over reaction and to say symptoms are due to a panic disorder is outrageous.

Read as much as possible about Hashimoto's.

See my reply on this post

healthunlocked.com/thyroidu...

Suggest you email Louise at Thyroid Uk for list of recommended thyroid specialists

Louise.roberts@thyroiduk.org.uk

thyroidpharmacist.com/artic...

2 likes
Reply

The endo was NHS. I had been taking the 150mcg levothyroxine and 20mcg T3 for 6 weeks and now take 25mcg levothyroxine. I have been on 25mcg levothyroxine for 2 months.

Reply

So definitely time to get blood test, ask GP to also check vitamin D, folate, ferritin and B12 - they are very likely to be low

All blood tests should be done as early as possible in morning and fasting and don't take Levo in the 24 hours prior to test, delay and take straight after.

Reply

I have results of vitamins already and I supplement but haven't felt any better, latest thyroid results done a week ago and thyroid blood draws are all done fasting, early morning and I leave 24 hours between blood draw and dose thanks

Reply

Only got June results on here

Can you add the most recent ones and vitamin tests

Members can advise

Reply

I don't have latest thyroid results, I was hoping the endo would send them to me but he hasn't included them in his letter. I will request them from GP surgery. Will post vitamin levels now.

2 likes
Reply

You may also like...